Alert archive / New York / Flash Flood Warnings in 2025

Flash Flood Warning 5, NWS Buffalo, NY

June 6, 2025Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this flash flood warning at Jun 6, 2025, 7:45 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2025, 7:45 PM EDT (23:45 UTC)
Expired
Jun 6, 2025, 11:45 PM EDT
In force
4 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 82 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 9:20 PM EDTFLASH FLOOD5 Nw Cuba, NYFlooding occurring with multiple road closures throughout township.
Jun 6, 9:25 PM EDTFLASH FLOODFriendship, NYFlooding occurring with a few road closures throughout town.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 95 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WGUS51 KBUF 062345
FFWBUF
NYC003-009-070345-
/O.NEW.KBUF.FF.W.0005.250606T2345Z-250607T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
745 PM EDT Fri Jun 6 2025

The National Weather Service in Buffalo has issued a

* Flash Flood Warning for...
  Central Allegany County in western New York...
  East Central Cattaraugus County in western New York...

* Until 1145 PM EDT.

* At 745 PM EDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Between 1 and 1.5 
  inches of rain have fallen. Additional rainfall amounts of 0.5 to 
  1 inch are possible in the warned area. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Franklinville, Belfast, Cuba, Rushford, Houghton, Caneadea, 
  Friendship, Belmont, Angelica, Ischua, Lyndon, West Almond, 
  Birdsall, Black Creek and Hardy Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4236 7849 4241 7829 4241 7784 4226 7782
      4218 7824 4221 7849

FLASH FLOOD...OBSERVED

$$

EAJ
2 follow-up statements
536 
WGUS71 KBUF 070132
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
932 PM EDT Fri Jun 6 2025

NYC003-009-070345-
/O.CON.KBUF.FF.W.0005.000000T0000Z-250607T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegany NY-Cattaraugus NY-
932 PM EDT Fri Jun 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT THIS 
EVENING FOR CENTRAL ALLEGANY AND EAST CENTRAL CATTARAUGUS COUNTIES...

At 932 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain across the warned area. Between 1.25 and 1.75 
inches of rain have fallen. Additional rainfall amounts up to 0.25 
inches are possible in the warned area. Flash flooding is ongoing 
and starting to recede.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Franklinville, Belfast, Cuba, Rushford, Houghton, Caneadea, 
  Friendship, Belmont, Angelica, Ischua, Lyndon, West Almond, 
  Birdsall, Black Creek and Hardy Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4241 7829 4241 7784 4226 7782 4218 7824
      4221 7849 4236 7849

FLASH FLOOD...OBSERVED

$$

EAJ
510 
WGUS71 KBUF 070339
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
1139 PM EDT Fri Jun 6 2025

NYC003-009-070349-
/O.EXP.KBUF.FF.W.0005.000000T0000Z-250607T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegany NY-Cattaraugus NY-
1139 PM EDT Fri Jun 6 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM EDT THIS EVENING FOR 
CENTRAL ALLEGANY AND EAST CENTRAL CATTARAUGUS COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4241 7829 4241 7784 4226 7782 4218 7824
      4221 7849 4236 7849

$$

SJW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 1:34 PM EDT, 6 hours 11 minutes earlier.

Area forecast discussion, Jun 6, 1:34 PM EDT, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
134 PM EDT Fri Jun 6 2025

.SYNOPSIS...
A frontal zone stalled just south of the area will continue to
support occasional showers and scattered thunderstorms through
tonight, especially from the Southern Tier east across the Finger
Lakes to Central NY. A few storms may produce brief, torrential
downpours across the Southern Tier and Finger Lakes. Showers and
thunderstorm diminish in coverage overnight, with areas of fog
developing. The majority of the weekend will be dry and seasonable,
with the next chance of showers arriving late Sunday.

&&

.NEAR TERM /THROUGH SATURDAY/...
A frontal zone will remain stalled from Ohio to southern New England
through this evening before finally making progress moving away from
the region overnight as a mid level trough approaches and increases
low/mid level flow. Convergence along the frontal zone combined with
large scale forcing from height falls and upper level divergence
will continue to support a few more rounds of showers and scattered
thunderstorms through this evening. The best coverage of rain will
be from the Southern Tier into the Finger Lakes and Central NY, with
much lower rain chances near the Canadian border.

Any thunderstorms will end by mid to late evening with the loss of
diurnal instability. Rain coverage will also diminish, although a
few scattered showers may linger overnight before mostly ending by
Saturday morning. Plenty of low stratus will linger overnight, and
areas of fog will likely develop particularly across the Southern
Tier and Finger Lakes.

Saturday, low stratus and fog early will burn off with increasing
sunshine through the day. Most areas will be dry, although an
isolated shower or two cannot be ruled out across the higher terrain
of the Southern Tier, Finger Lakes, and North Country.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Canadian surface high pressure, providing fair weather Saturday
night will shift eastward Sunday, allowing for a mid level shortwave
trough to cross the eastern Great Lakes region Sunday and Sunday
night.

Not much instability ahead of this shortwave, and marginal cooling
aloft/lapse rates will not be conducive for much thunder...with the
greatest chances for a rumble of thunder across the Southern Tier.

This system will leave behind quite a bit of moisture, with a
slightly muggy Sunday night into Monday continuing the risk for a
shower...that will become more widespread Monday afternoon during
the peak heating of the day.

A cold front crossing the region Monday afternoon could spark a
thunderstorms region-wide. Increased shear ahead of the front, with
0-6km bulk shear values reaching 40 to 50 knots could allow for
thunderstorms to become strong.

Temperatures will be close to normal this period.

.LONG TERM /MONDAY THROUGH THURSDAY/...
A deepening upper level trough over the Great Lakes Tuesday
will maintain showers and thunderstorms, favored during the peak
heating of the afternoon hours. Supporting these thunderstorms
will be increased lapse rates over 7 deg/km.

Thereafter, will track a few shortwaves through a west-northwest mid
level flow that could bring a few showers or thunderstorms, but
nothing widespread for the time being to close out the remainder of
this period.

Temperatures at 850 hPa will slowly rise from the upper single
digits Celsius Wednesday to +12 to +14C Friday which will allow for
day-to-day warming with several 80 degree readings possible by
Friday for WNY.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Showers will continue on and off for much of the period. This will
occur as a large trough develops over the Great Lakes early in the
week and lingers into the middle of the week. An area of high
pressure will build across the Ohio Valley, potentially bringing a
brief break to the showers starting Thursday.

Temperatures for the period will remain mostly within a few degrees
of normal, either warmer or cooler, depending on the day and frontal
boundaries passing across the region.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A frontal boundary will remain stalled from Ohio to southern New
England through this evening. This will support a few more rounds of
showers and scattered thunderstorms, mainly across the Southern
Tier, Finger Lakes, and Central NY. Rain chances will be much lower
close to the Canadian border at greater distance from the stalled
front. A variety of flight conditions will continue through this
evening. The higher terrain of the Southern Tier and Finger Lakes
will continue with MVFR/IFR in low stratus, with VSBY restrictions
in any heavier showers. The lower elevation lake plain locations
will see the current mix of MVFR/IFR CIGS gradually improve to VFR
by late afternoon or evening.

Overnight, any thunderstorms across southern portions of the area
will end. Showers will also gradually decrease in coverage, although
a few scattered showers may continue through early Saturday morning
across the Southern Tier and Finger Lakes. Widespread low stratus
and fog will develop across the Southern Tier and Finger Lakes, with
more spotty MVFR/IFR in stratus and patchy fog across the lake
plains.

Saturday, areas of IFR in fog and low stratus early will improve by
mid morning, with VFR prevailing the rest of the day.

Outlook...

Sunday...VFR deteriorating to MVFR with showers likely later in the
afternoon.

Monday through Tuesday...VFR/MVFR with showers likely and a chance
of thunderstorms.

Wednesday...Mainly VFR with a chance of a few showers.

&&

.MARINE...
Light winds and minimal wave action expected through Saturday night.
Easterly winds develop and increase on Sunday ahead of the next
system. This may produce a light to moderate chop on Lake Erie and
Lake Ontario. Southwesterly flow returns Monday and increases,
producing choppy conditions on both lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Air Quality Alert until midnight EDT tonight for NYZ001>008-
     010>012-019-020-085.
MARINE...None.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Jun 6, 4:23 AM EDT, 15 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
423 AM EDT Fri Jun 6 2025

NYZ004>006-008-012>014-020-021-070830-
Wayne-Northern Cayuga-Oswego-Lewis-Wyoming-Livingston-Ontario-
Cattaraugus-Allegany-
423 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms will be likely today, some of which could
produce locally heavy rainfall resulting in isolated flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-007-010-011-019-085-070830-
Niagara-Orleans-Monroe-Jefferson-Northern Erie-Genesee-Chautauqua-
Southern Erie-
423 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
423 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Flash Flood Warnings in New York, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.